Alert archive / Alabama / Frost Advisories in 2019
Frost Advisory 2, NWS Birmingham, AL
NWS Birmingham, AL issued this frost advisory at Nov 2, 2019, 1:22 PM CDT for 28 counties in Alabama. It took effect at Nov 3, 2019, 1:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 2, 2019, 1:22 PM CDT (18:22 UTC)
- In effect from
- Nov 3, 2019, 1:00 AM CDT
- Expired
- Nov 3, 2019, 8:00 AM CST
- In force
- 8 hr
- Issued by
- NWS Birmingham, AL
All 28 counties
Bibb County, AL, Blount County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Marengo County, AL, Marion County, AL, Perry County, AL, Pickens County, AL, Randolph County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 21 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.4 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2095 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
599 WWUS74 KBMX 021822 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 122 PM CDT Sat Nov 2 2019 ALZ011>015-017>021-024>029-031400- /O.UPG.KBMX.FZ.A.0002.191103T0600Z-191103T1400Z/ /O.NEW.KBMX.FR.Y.0002.191103T0600Z-191103T1400Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Jefferson-Shelby-St. Clair-Talladega-Clay- Randolph- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, and Roanoke 122 PM CDT Sat Nov 2 2019 ...FROST ADVISORY IN EFFECT FROM 1 AM CDT TO 8 AM CST SUNDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of central, east central, northeast, northwest and west central Alabama. * WHEN...From 1 AM CDT to 8 AM CST Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ ALZ022-023-030>039-031400- /O.NEW.KBMX.FR.Y.0002.191103T0600Z-191103T1400Z/ Pickens-Tuscaloosa-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa- Tallapoosa-Chambers-Marengo- Including the cities of Carrollton, Tuscaloosa, Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Demopolis, and Linden 122 PM CDT Sat Nov 2 2019 ...FROST ADVISORY IN EFFECT FROM 1 AM CDT TO 8 AM CST SUNDAY... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...Portions of central, east central and west central Alabama. * WHEN...From 1 AM CDT to 8 AM CST Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this frost advisory went out at Nov 2, 1:09 PM CDT, 13 minutes earlier.
Area forecast discussion, Nov 2, 1:09 PM CDT, 13 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 109 PM CDT Sat Nov 2 2019 .UPDATE... For 18Z Aviation. && .SHORT TERM... /Updated at 1124 AM CDT Sat Nov 02 2019/ Based on temperature trends, will nudge highs up a couple degrees across the board this afternoon. No other major changes made to the ongoing forecast. Will then need to look at updated low temperature forecasts for tonight, and will probably need to transition the freeze watch to a warning before to long. /61/ Previous short-term discussion: /Updated at 0333 AM CDT Sat Nov 02 2019/ Through Tonight. A reinforcing cold front will come through during the afternoon. Winds will pick up as the front moves through, but that is really it. There is no moisture to work with so the front will move through dry, and even perhaps cloudless. High pressure will build in behind the front and we will need to watch for sub-freezing temperatures again tonight. Look for low 30s north to upper 30s south. There may be just enough wind to limit the frost potential across the south. With still some uncertainty on how far south the freezing temperatures will make it in 24 hours, opted for a freeze watch for now. 16 .LONG TERM... /Updated at 0333 AM CDT Sat Nov 02 2019/ Sunday through Friday. High pressure will remain in place across the southeastern CONUS on Sunday with a large upper-level trough encompassing most of the U.S. and Canada east of the Rockies. Temperatures will start out in the 30s, but sunny skies and a very dry airmass will favor temperatures recovering into the upper 50s and lower 60s for Sunday afternoon. The surface ridge axis extending westward from the Carolinas will promote light winds and radiational cooling Sunday night with mid 30s to lower 40s for lows on Monday morning. Patchy frost is expected across our northern counties and typically colder locations of East-Central Alabama. A warming and slow moistening trend is expected for Monday through Wednesday night with persistent west-southwest flow at the base of the large-scale trough anchored to our north. Due to the absence of discernible focus or lifting mechanisms, rain has been kept out of the forecast for this period. The next significant weather system may begin to affect the region on Thursday as a southern stream shortwave ejects in conjunction with a northern stream wave moving across the northern CONUS. This could result in rain becoming widespread Thursday afternoon into Thursday night. Due to model timing discrepancies and confidence in the amount of lift, rain chances will be held in the 30-40 percent range for now. With a 1040+ mb high pressure surging southward across the Plains, a strong cold frontal passage should bring dry conditions and a sharp drop in temperatures for Friday into Friday night. 87/Grantham && .AVIATION... 18Z TAF Discussion. VFR conditions forecast across all sites through the next 24 hours. There could be some river/valley fog again tonight, like last night. But I doubt that will have any impact on any of the central Alabama terminals. Will just need to watch ANB and ASN. Otherwise, clear skies with winds becoming light around sunset. /61/ && .FIRE WEATHER... High pressure will keep conditions dry across central Alabama for at least several more days. && .BMX WATCHES/WARNINGS/ADVISORIES/... Freeze Watch from 1 AM CDT Sunday through Sunday morning for the following counties: Blount...Calhoun...Cherokee...Clay... Cleburne...Etowah...Fayette...Jefferson...Lamar...Marion... Randolph...Shelby...St. Clair...Talladega...Walker...Winston. &&
Hazardous weather outlook, Nov 2, 3:41 AM CDT, 9 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 341 AM CDT Sat Nov 2 2019 ALZ011>015-017>050-031145- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 341 AM CDT Sat Nov 2 2019 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Temperatures are expected to drop to near or just below freezing for the northern areas of Central Alabama overnight into Sunday morning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 2, 3:03 AM CDT | Freeze Watch | BMX | Blount, Calhoun, Cherokee, Clay, Cleburne, Etowah and 10 more | 10 hr |
Nearby
Frost Advisories in Alabama, 2019Every frost advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.